Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 22, 2021, 4:42 PM EDT for Martin County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 4:42 PM EDT (20:42 UTC)
- Expired
- Aug 22, 2021, 5:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 50
County Martin County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1716 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525
WWUS82 KMLB 222042
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
442 PM EDT Sun Aug 22 2021
FLZ064-222115-
Martin FL-
442 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of western Martin
County through 515 PM EDT...
At 441 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indiantown. This storm was nearly stationary. Additional strong
storms are developing across western Martin County.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Indiantown, J And S Fish Camp and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2700 8062 2706 8065 2709 8066 2711 8066
2721 8062 2721 8035 2696 8039 2696 8061
TIME...MOT...LOC 2041Z 195DEG 1KT 2699 8049
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:49 PM EDT, 53 minutes earlier.
Area forecast discussion, Aug 22, 3:49 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 349 PM EDT Sun Aug 22 2021 .DISCUSSION... Current-Tonight...Nearly a carbon copy of radar activity compared to this time yesterday, with the east coast sea breeze making a slow progression inland south of Cape Canaveral and little evidence of the boundary in Volusia County. Isolated showers have initiated along the sea breeze in Palm Beach County, and are expected to begin soon along the Treasure Coast, as well as activity pressing well inland from the Nature Coast reaching Lake and inland Volusia counties. As the two sea breezes advance inland, scattered to numerous showers and thunderstorms will develop and a collision is expected along and south of I-4 once again. Wind gust potential is enhanced once again with dry air in the mid levels and DCAPE of 1029J/kg from the late morning XMR sounding. Cooling temps at -6 to -7C also supports marginally strong thunderstorms today, so a rogue 50-60 mph wind gust is certainly possible late this afternoon and evening. Focus for storms later will be over the interior near to east of the metro Orlando area through Osceola County, with activity then pressing towards the Space Coast after 5-6pm. As mentioned, gusty winds will be the primary threat, with heavy rainfall leading to flooding as well as frequent lightning strikes also occurring. By midnight, most activity will have dissipated or moved offshore, leaving lingering showers through the early morning over the Gulf Stream waters. Extensive cirrus has limited high temps today to the low to mid 90s, although a few breaks in clouds may allow further climbs in the next few hours. Tonight, lows only fall to the mid to upper 70s with additional opportunity for warm minimum records. Monday...With little movement in the surface ridge axis pinned across south FL, southwest flow will prevail across the local area keeping high rain chances in place and another potential for strong to severe thunderstorms in the afternoon. PW values will increase towards 2.00" again as a weak trough extends to the FL peninsula, trapping deep moisture along a rather thin line. This will enhance rain chances tomorrow, increasing up to 60% across the interior in the afternoon hours. The setup will be similar to today, with the west and east coast sea breezes moving inland, although the west breeze will remain the more potent of the two, leading to a collision near to west of I-95. Drier air in the mid-levels will still enhance wind gust potential, and slower storm motion will aid in high rainfall totals and minor flooding. High temps tomorrow potentially a tad lower due to increasing cloudiness, so will forecast the low to mid 90s in the afternoon and heat index readings of 101 to 106. Tuesday-Wednesday...The Atlantic high pressure ridge axis will begin its retreat to the north while building eastwards into the mid- Atlantic states, shifting winds from southeasterly/southwesterly to deep easterly through the mid-term. Tuesday, surface winds will be out of the southeast through the southern counties, favoring early sea breeze development and faster inland progression, then turning southerly inland and southwesterly through the northern counties, keeping the sea breeze closer to the coast. Greatest chances of precip will be inland and up to the north where the east and west coast sea breezes will collide, with showers and storms then being pushed back to the northeast. Wednesday, winds becoming easterly across the forecast area, lowering precip chances as the east coast sea breeze will develop early and move quickly inland. Drier air will be advected in, further reducing precip chances, but onshore flow keep daytime highs from reaching oppressively hot. Despite the drier air, coastal showers will be likely with some moving onshore. Friday-Saturday...(modified previous) Mid-level high pressure will re- establish itself across the mid Atlc states into late week, as the upper trough continues to plow into the eastern Gulf and toward Mississippi/Louisiana. At the surface, weak high pressure ridging will get pushed well north of the area into late work- week. Inverted surface troughing (easterly wave) will push across ECFL with associated deeper moisture and a persistent onshore flow lasting thru the remainder of the extended. PoPs will remain from 30-50pct areawide through late week; highest storm threats in the afternoon/evening. Highs will range from the U80s-L90s with an occasional M90 temp reading sprinkled in over the interior. Conditions at night remain humid with lows well into the 70s. && .AVIATION... East coast sea breeze has already passed through KMLB to KSUA, but the west coast breeze remains the stronger of the two, with isolated showers and storms already nearing interior terminals. Prevailing SW flow (except E/SE behind sea breeze passage) will slowly press storms towards the east/northeast. Coverage will steadily increase over the next few hours, with confidence in MVFR/IFR reductions due to storms for interior terminals as well as DAB/TIX. Activity will diminish towards 00Z, but press to coastal sites before completely dissipating. && .MARINE... Tonight-Tomorrow...Isolated to scattered showers and thunderstorms will move over the nearshore waters this afternoon and evening, with activity lingering over the warm Gulf Stream towards Monday daybreak. Axis of high pressure across south FL will maintain S/SW flow of 10-15 knots although becoming SE in the afternoon with the sea breeze development. Seas 2-3 ft. Tue-Thu...(previous) Surface high pressure ridging across the waters will be displaced northward with the approach/passage of an upper- level disturbance (late Wed/Thu). We will maintain a general onshore wind component through most of this time with speeds AOB 15 kts. Initial seas 2-3 ft may gradually build to 3-4 ft over the open Atlc Mon night thru Thu. Winds/seas locally higher invof SCT showers and ISOLD-SCT lightning storms. && .PRELIMINARY POINT TEMPS/POPS... DAB 78 93 76 89 / 30 50 40 50 MCO 77 94 77 92 / 30 60 30 50 MLB 78 92 77 90 / 30 50 30 30 VRB 77 93 76 92 / 20 40 20 30 LEE 78 94 77 91 / 20 60 30 50 SFB 78 93 77 91 / 30 60 40 50 ORL 77 93 77 91 / 30 60 30 50 FPR 76 92 76 91 / 20 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM/AVIATION...Smith MID/LONG TERM....Haley/Weitlich
Hazardous weather outlook, Aug 22, 11:06 AM EDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1106 AM EDT Sun Aug 22 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-222100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1106 AM EDT Sun Aug 22 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered lightning storms will develop along the east coast sea breeze by early to mid afternoon as well as over inland areas on the west coast sea breeze. Storms will be capable of producing wind gusts to 50 mph and frequent lightning, and a severe storm or two also cannot be ruled out with damaging wind gusts up to 60 mph possible. Storm motion will be mainly to the east or northeast at around 5 mph. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Slow storms may produce 1 to 3 inches of rainfall in a short duration in a few areas today, which could result in minor flooding of low lying and poor drainage areas. .EXCESSIVE HEAT IMPACT... Temperatures in the low to mid 90s combined with high humidity will produce afternoon heat indices of 102 to 107 degrees across the region. If engaged in any outdoor activity be sure to remain well hydrated and take frequent indoor rest breaks as needed. Never leave children or pets unattended in a car, even for a short period of time. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a moderate risk of rip currents at the east central Florida beaches. If entering the surf, only do so within sight of a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Some storms will be capable of producing wind gusts of 40 to 45 knots today and possibly up to 50 knots in the strongest activity. A few storms may develop near the Intracoastal Waterway this afternoon, but the highest threat will be mainly over inland lakes with increasing potential back toward the east coast and nearshore waters by early this evening, especially north of Sebastian Inlet. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered to numerous lightning storms are expected on Monday with scattered coverage of lightning storms then continuing the rest of this week. Frequent lightning, gusty winds and temporary flooding from torrential downpours will be possible with the strongest storms. A moderate risk of rip currents will continue at area beaches the remainder of this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Smith/Combs
In the hours before
Special weather statement, Aug 22, 4:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
442 PM EDT Sun Aug 22 2021
FLZ064-222115-
Martin FL-
442 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of western Martin
County through 515 PM EDT...
At 441 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indiantown. This storm was nearly stationary. Additional strong
storms are developing across western Martin County.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Indiantown, J And S Fish Camp and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2700 8062 2706 8065 2709 8066 2711 8066
2721 8062 2721 8035 2696 8039 2696 8061
TIME...MOT...LOC 2041Z 195DEG 1KT 2699 8049
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:16 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 119 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.